Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 22, 2013, 8:01 PM CST for 6 parishes in Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2013, 8:01 PM CST (02:01 UTC)
- Expired
- Feb 22, 2013, 9:00 PM CST
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA, Tangipahoa Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
005
WUUS54 KLIX 230201
SVRLIX
LAC005-033-047-063-105-121-230300-
/O.NEW.KLIX.SV.W.0013.130223T0201Z-130223T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 PM CST FRI FEB 22 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF OAK HILLS PLACE...
EAST CENTRAL IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PLAQUEMINE...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF DENHAM SPRINGS...
SOUTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAMMOND...
SOUTHEASTERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 900 PM CST
* AT 757 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED NEAR PLAQUEMINE...AND MOVING NORTHEAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OAK HILLS PLACE AND WESTMINSTER BY 810 PM CST...
PRAIRIEVILLE BY 815 PM CST...
6 MILES SOUTHEAST OF DENHAM SPRINGS BY 825 PM CST...
WALKER BY 830 PM CST...
LIVINGSTON BY 840 PM CST...
INDEPENDENCE AND HAMMOND BY 900 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3065 9065 3065 9057 3070 9056 3075 9045
3051 9031 3018 9120 3034 9129
TIME...MOT...LOC 0201Z 243DEG 37KT 3030 9114
$$
24/RR2 follow-up statements
333
WWUS54 KLIX 230224
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
824 PM CST FRI FEB 22 2013
LAC047-121-230234-
/O.CAN.KLIX.SV.W.0013.000000T0000Z-130223T0300Z/
WEST BATON ROUGE LA-IBERVILLE LA-
824 PM CST FRI FEB 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL IBERVILLE AND
SOUTHEASTERN WEST BATON ROUGE PARISHES IS CANCELLED...
LAT...LON 3052 9033 3028 9094 3046 9106 3065 9066
3065 9057 3070 9056 3075 9045
TIME...MOT...LOC 0224Z 243DEG 37KT 3041 9089
$$
LAC005-033-063-105-230300-
/O.CON.KLIX.SV.W.0013.000000T0000Z-130223T0300Z/
ASCENSION LA-EAST BATON ROUGE LA-LIVINGSTON LA-TANGIPAHOA LA-
824 PM CST FRI FEB 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR SOUTHERN TANGIPAHOA...LIVINGSTON...SOUTHEASTERN EAST BATON ROUGE
AND NORTH CENTRAL ASCENSION PARISHES...
AT 820 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF DENHAM SPRINGS...
MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WALKER BY 830 PM CST...
LIVINGSTON BY 840 PM CST...
TICKFAW...INDEPENDENCE AND HAMMOND BY 900 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3052 9033 3028 9094 3046 9106 3065 9066
3065 9057 3070 9056 3075 9045
TIME...MOT...LOC 0224Z 243DEG 37KT 3041 9089
$$
24/RR577
WWUS54 KLIX 230246
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
846 PM CST FRI FEB 22 2013
LAC005-033-230256-
/O.CAN.KLIX.SV.W.0013.000000T0000Z-130223T0300Z/
ASCENSION LA-EAST BATON ROUGE LA-
846 PM CST FRI FEB 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EAST BATON ROUGE
AND NORTH CENTRAL ASCENSION PARISHES IS CANCELLED...
LAT...LON 3074 9047 3052 9034 3041 9071 3058 9081
3065 9066 3065 9057 3068 9056 3069 9056
TIME...MOT...LOC 0246Z 243DEG 37KT 3054 9067
$$
LAC063-105-230300-
/O.CON.KLIX.SV.W.0013.000000T0000Z-130223T0300Z/
LIVINGSTON LA-TANGIPAHOA LA-
846 PM CST FRI FEB 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR CENTRAL TANGIPAHOA AND NORTHEASTERN LIVINGSTON PARISHES...
AT 843 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR LIVINGSTON...OR 14 MILES WEST OF
HAMMOND...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INDEPENDENCE...TICKFAW AND 7 MILES NORTHWEST OF HAMMOND BY 900 PM
CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3074 9047 3052 9034 3041 9071 3058 9081
3065 9066 3065 9057 3068 9056 3069 9056
TIME...MOT...LOC 0246Z 243DEG 37KT 3054 9067
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 6:53 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 22, 6:53 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
653 PM CST FRI FEB 22 2013
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS EVENING FLIGHT. THE SKY WAS OVERCAST AT
RELEASE WITH A LAYER OF STRATOCUMULUS LOCATED JUST BELOW 2K FEET.
THE WINDS WERE LIGHT AND VARIABLE AT THE SURFACE. A MOIST PROFILE
IS IN PLACE. THE PROFILE WAS SATURATED FROM 018K FEET THROUGH 055K
FEET. THE PW VALUE IS AT 1.59 INCHES. THE FREEZING LEVEL IS NEAR
13K FEET. MEAN LOW LEVEL WINDS FROM THE SURFACE THROUGH 5K FEET
ARE FROM THE SOUTHEAST AT 17KTS. FROM 5K TO 10K FEET THE WINDS
VEER AND ARE FROM THE SOUTH-SOUTHWEST AT 40KTS. THE WINDS ARE
50KTS OR GREATER ABOVE 15K FEET FROM THE SOUTHWEST.
&&
.PREV DISCUSSION... /ISSUED 347 PM CST FRI FEB 22 2013/
SHORT TERM...
ACTIVE WEATHER DAY CONTINUES ACROSS THE AREA TODAY. WATER VAPOR
IMAGERY SHOW A WIDE SWATH OF MOISTURE STREAMING IN FROM SUBTROPICAL
JET INITIATING IN THE PACIFIC AN STREAMING ACROSS LOUISIANA INTO THE
APPALACHIAN MOUNTAINS. CLOSER TO HOME...COLD FRONT HAS SAGGED
SOUTHWARD TODAY MOVING FROM NEAR NEW ORLEANS THIS MORNING TO AROUND
BOOTHVILLE AT ITS LATEST LOCATION. COVERAGE HAS VARIED TODAY WITH
SCATTERED TO NUMEROUS SHOWERS A FEW STRONG THUNDERSTORMS IMPACTING
THE AREA. ALTHOUGH A FEW STORMS HAVE BEEN ROTATING...THEY ARE ALL
ELEVATED MEANING TOR PROB IS NEAR NIL. ON THE OTHER HAND...A WET
BULB ZERO OF NEAR 8KFT ON THIS MORNING/S SOUNDING SUGGESTS
PROBABILITY HAIL IS QUITE HIGH WITH ANY STRONGER STORMS.
LATEST TRENDS AS WELL AS LOCAL AND NATIONAL MESO MODELS SUGGEST
THERE WILL BE A LULL IN ACTIVITY LATER THIS AFTN AND THIS EVENING
WITH JUST A FEW SHOWERS MOVING ACROSS THE AREA. HEAVIER RAINFALL
WITH A FEW THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL LA AND SOUTH
CENTRAL MS TONIGHT AND TRACK SE OVER THE AREA THROUGH THE EARLY
MORNING HOURS AS UPPER TROUGH PUSHES BOUNDARY FURTHER SOUTH.
LONG TERM...
WEAK UPPER TROUGH WILL STRUGGLE TO KEEP RAINFALL OFFSHORE. LOWER HALF
OF THE CWA FROM AROUND HOUMA TO SLIDELL AND SOUTHWARD WILL LIKELY
STILL BE IMPACTED BY SHOWERS AND STORMS ON SATURDAY. HAVE DROPPED
POPS FROM NORTHWESTERN AREAS DURING THAT SAME TIME FRAME. SATURDAY
NIGHT AND SUNDAY SHOULD REMAIN DRY WITH MOISTURE FURTHER OFFSHORE.
RAIN CHANCES WILL BEGIN INCREASING ALONG THE LOUISIANA COAST AS THE
BOUNDARY BEGINS TO RETROGRADE BACK NORTHWARD ACROSS THE CWA SUNDAY.
THERE WILL BE ANOTHER CHANCE FOR SEVERE WEATHER SUNDAY NIGHT INTO
MONDAY MORNING. MOISTURE WILL BE SURGING NORTHWARD WITH MID 60
DEWPOINTS COMING BACK INTO THE CWA AS SURFACE LOW COMES OUT OF THE
GULF AND DEVELOPS RIGHT OVER THE CWA. MODEL SOUNDINGS INDICATE
UNINHIBITED ENVIRONMENT WITH WELL OVER 1000J/K ALL MORNING LONG OVER
SE LA AND COASTAL MS. SPEED SHEAR IS NOT TOO IMPRESSIVE. DIRECTIONAL
SHEAR WILL BE MORE DEPENDENT ON IF THE SFC LOW DEVELOPS SLIGHTLY
FURTHER WEST TO ALLOW FOR MORE BACKING AT THE SFC ALLOWING FOR MORE
DIRECTIONAL SHEAR. AS IT STANDS NOW THOUGH...WILL BE A HAIL AND
DAMAGING WIND EVENT IF SEVERE WEATHER DOES IN FACT OCCUR.
DEEP UPPER TROUGH AND ASSOCIATED STRONG COLD FRONT WILL SWEEP
THROUGH MONDAY AFTN TO FINALLY CLEAR US OUT. WILL REMAIN DRY FOR THE
REST OF NEXT WEEK AS THE AREA REMAINS UNDER NORTHERLY FLOW. MODELS
STILL INDICATING A VERY SUBSTANTIAL AND AMPLIFIED TROUGH OVER THE
EASTERN HALF OF THE COUNTRY LATE IN THE WEEK. HAVE ALREADY STARTED
TRENDING TEMPS DOWN WILL LIKELY NEED TO CONTINUE TO DO SO IN
SUBSEQUENT PACKAGES. ONE POSSIBLE HINDRANCE OF SUCH A COLD SPELL
WOULD SIMPLY BE LACK OF EXTREMELY COLD AIR CURRENTLY OVER CANADA. NO
NEGATIVE TEMPS UNTIL YOU REACH NORTHERN ALASKA LATITUDE.
MEFFER
MARINE...
COLD FRONT HAS SAGGED SOUTH TODAY AND IS CURRELTY LOCATED ALONG THE
OFFSHORE WATERS. SOUTHERLY WINDS TO THE SOUTHEAST OF THE FRONTAL
BOUNDARY HAVE RISEN BACK INTO THE 15 TO 20 KNOTS RANGE THIS AFTN
WITH SEAS UP TO 6 FEET OFFSHORE. HAVE ISSUED A SMALL CRAFT EXERCISE
CAUTION HEADLINE FOR THIS AFTN MOSTLY FOR OUTER OFFSHORE WATERS. THE
FRONT IS EXPECTED TO FINALLY GET A PUSH THROUGH THE REMAINING WATERS
LATE TONIGHT AND SATURDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE
LOWER MISSISSIPPI VALLEY. SHOWERS AND THUNDERSTORMS...SOME PRODUCING
STRONG WIND GUSTS...ARE EXPECTED IN ADVANCE OF THE COLD FRONT
THROUGH TONIGHT.
YET ANOTHER POTENT UPPER LEVEL DISTURBANCE SHOULD DRAW THE FRONTAL
BOUNDARY BACK NORTH AS A WARM FRONT LATE SUNDAY OR SUNDAY
NIGHT...THEN ANOTHER COLD FRONT SHOULD FINALLY SWEEP THROUGH ON
MONDAY. STRONGER WINDS AND ELEVATED SEA CONDITIONS ARE LIKELY AGAIN
WITH THIS SYSTEM.
MEFFER
AVIATION...BIGGEST AVIATION ISSUE IS LOW CIGS AND CONVECTION AGAIN.
LOW CIGS SHOULD OCCUR EVERYWHERE AND ALL TERMINALS WILL LIKELY DROP
TO IFR STATUS B/T 0-6Z. IFR CIGS WILL START TO IMPROVE AFTER SUNRISE
BUT CIGS WILL STILL RANGE FROM 1200-1800 THROUGH TOMORROW MORNING.
CONVECTION WILL CONTINUE TO OCCUR OFF AND ON OVER MUCH OF THE AREA
WITH THE MOST LIKELY AREA SEEING QUITE A BIT OF SHRA AND EMBEDDED
TSRA OVERNIGHT AND TOMORROW MORNING. /CAB/
DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING
MONITORING SEVERE WEATHER
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 50 66 41 68 / 60 10 10 20
BTR 53 69 45 70 / 60 10 10 20
ASD 56 68 45 71 / 80 30 10 20
MSY 57 68 50 70 / 80 30 10 30
GPT 59 68 47 69 / 90 40 10 20
PQL 61 69 46 71 / 80 50 10 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 22, 6:20 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 620 PM CST FRI FEB 22 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-231230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 620 PM CST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT AS A FRONTAL BOUNDARY LINGERS OVER THE REGION. A FEW OF THESE THUNDERSTORMS COULD BECOME STRONG...PRODUCING BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL. A FEW RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER AREA OF LOW PRESSURE WILL BRING A WARM FRONT THROUGH THE AREA ON SUNDAY...BEFORE A COLD FRONT MOVES THROUGH THE AREA SUNDAY NIGHT OR MONDAY MORNING. A FEW THUNDERSTORMS COULD BECOME STRONG TO SEVERE AS THIS SYSTEM MOVES THROUGH THE AREA. THERE IS STILL SOME UNCERTAINTY CONCERNING THE TIMING OF THIS SYSTEM...AND LATER FORECASTS WILL CONTINUE TO REFINE THE DETAILS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING FLOODING AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH SATURDAY... BUT MAY BE NEEDED SUNDAY NIGHT AND MONDAY. 32
In the hours before
Special weather statement, Feb 22, 7:28 PM CST, 33 minutes before
LAZ036-037-046>048-050-230230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 728 PM CST FRI FEB 22 2013 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST BATON ROUGE PARISH...ST. HELENA PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE PARISH... AT 721 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM PORT ALLEN TO 32 MILES SOUTHWEST OF PLAQUEMINE...MOVING NORTHEAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... BATON ROUGE AIRPORT BY 735 PM... GREENWELL SPRING BY 745 PM... BAYOU SORREL BY 750 PM... WHITE CASTLE AND PLAQUEMINE BY 805 PM... CARVILLE BY 810 PM... GARDERE BY 815 PM... THE PRIMARY THREAT FROM THESE STORMS IS SUB SEVERE HAIL UP TO NICKEL SIZE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. HAIL MAY BECOME LARGER AND MAY NEED WARNINGS THIS EVENING. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Feb 22, 7:31 PM CST, 30 minutes before
LAZ046-049-056>058-230330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 731 PM CST FRI FEB 22 2013 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION PARISH...IBERVILLE PARISH... AT 730 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 21 MILES WEST OF NAPOLEONVILLE TO 34 MILES SOUTHWEST OF NAPOLEONVILLE...MOVING NORTHEAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... PIERRE PART BY 750 PM... PAINCOURTVILLE BY 810 PM... GEISMER...NAPOLEONVILLE AND DONALDSONVILLE BY 815 PM... LABADIEVILLE BY 820 PM... GONZALES BY 825 PM... SORRENTO BY 830 PM... THE PRIMARY THREAT FROM THESE STORMS IS SUB SEVERE HAIL UP TO NICKEL SIZE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LARGER HAIL MAY DEVELOP AND WARNINGS MAY BE ISSUED THIS EVENING. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:06 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Livingston, Saint James | 54 min |
| Feb 22, 8:36 PM CST | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint Helena and 4 more | 114 min |
| Feb 22, 8:47 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Saint James, Saint John the Baptist, Tangipahoa | 28 min |
| Feb 22, 8:53 PM CST | Special Marine Warning | LIX | 37 min | |
| Feb 22, 9:08 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 67 min |
| Feb 22, 9:28 PM CST | Special Marine Warning | LIX | 32 min | |
| Feb 22, 9:33 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 42 min |
| Feb 22, 9:42 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 48 min |
| Feb 22, 9:54 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 36 min |
| Feb 22, 9:59 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 46 min |
| Feb 22, 10:15 PM CST | Special Marine Warning | LIX | 30 min | |
| Feb 22, 10:39 PM CST | Flash Flood Watch | LIX | Assumption, Saint Bernard, Saint Helena, Saint James, Saint John the Baptist, Tangipahoa and 1 more | 7 hr |
| Feb 22, 10:42 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 33 min |
| Feb 22, 11:44 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Iberville, Livingston, Tangipahoa | 46 min |
| Feb 23, 10:16 AM CST | River Flood Warning | LIX | Saint Tammany | 9 hr |
| Feb 23, 12:48 PM CST | Special Marine Warning | LIX | 87 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.